Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 47, NWS La Crosse, WI

July 1, 20114 counties in Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 1, 2011, 8:32 PM CDT for 4 counties in Minnesota. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2011, 8:32 PM CDT (01:32 UTC)
Expired
Jul 1, 2011, 9:30 PM CDT
In force
58 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Dodge County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN

The radar

The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 8:47 PM CDTTSTM WND GST 50Hayfield, MN
Jul 1, 9:02 PM CDTTSTM WND GST 60Hayfield, MN
Jul 1, 9:09 PM CDTTSTM WND GST 585 S Rochester, MN
Jul 1, 9:16 PM CDTTSTM WND GST 60Elgin, MN
Jul 1, 9:30 PM CDTTSTM WND DMGAustin, MNA COUPLE OF 6-8 INCH IN DIAMETER TREES DOWN ON SOUTHEAST SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 8:07 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4059 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
2.5
Supercell composite
20.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WUUS53 KARX 020132
SVRARX
MNC039-099-109-157-020230-
/O.NEW.KARX.SV.W.0047.110702T0132Z-110702T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DODGE COUNTY IN SOUTHEAST MINNESOTA...
  MOWER COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 930 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM CANNON
  FALLS TO 12 MILES NORTH OF WEST CONCORD TO 31 MILES WEST OF
  AUSTIN...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE           
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. REPORTS OF TREE DAMAGE      
  ALONG WITH WIND GUSTS OF 64 MPH HAVE BEEN REPORTED IN WASECA COUNTY.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST CONCORD AND CLAREMONT AROUND 840 PM...
  DODGE CENTER AROUND 850 PM...
  MANTORVILLE AROUND 855 PM...
  MAZEPPA AND KASSON AROUND 900 PM...
  AUSTIN AND ORONOCO AROUND 905 PM...
  LAKE CITY AROUND 910 PM...
  ROCHESTER AND ROSE CREEK AROUND 915 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4419 9305 4420 9256 4436 9256 4437 9244
      4446 9243 4446 9224 4443 9212 4441 9210
      4429 9213 4353 9269 4351 9305
TIME...MOT...LOC 0131Z 268DEG 40KT 4459 9282 4432 9294
          4356 9353
WIND...HAIL 70MPH <.50IN

$$

AJ
2 follow-up statements
877 
WWUS53 KARX 020148
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
848 PM CDT FRI JUL 1 2011

MNC039-099-109-157-020230-
/O.CON.KARX.SV.W.0047.000000T0000Z-110702T0230Z/
DODGE MN-MOWER MN-OLMSTED MN-WABASHA MN-
848 PM CDT FRI JUL 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WABASHA...WESTERN OLMSTED...MOWER AND DODGE COUNTIES UNTIL 930 PM
CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 2 FOOT DIAMETER TREE DOWN 
IN FAIRBAULT WITH A LINE OF SEVERE THUNDERSTORMS.

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM NEAR RED WING 
TO 11 MILES WEST OF MAZEPPA TO 27 MILES WEST OF AUSTIN...MOVING EAST 
AT 45 MPH. THESE STORMS CAN PRODUCE DESTRUCTIVE WINDS IN EXCESS OF 
70 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  DODGE CENTER AROUND 855 PM...
  MANTORVILLE AND MAZEPPA AROUND 900 PM...
  ORONOCO AND HAYFIELD AROUND 905 PM...
  LAKE CITY AND AUSTIN AROUND 910 PM...
  ROCHESTER AROUND 920 PM...
  ROSE CREEK AROUND 925 PM...
  ADAMS AND STEWARTVILLE AROUND 930 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

&&

LAT...LON 4419 9305 4420 9256 4436 9256 4437 9244
      4446 9243 4446 9224 4443 9212 4441 9210
      4429 9213 4353 9269 4351 9305
TIME...MOT...LOC 0148Z 268DEG 40KT 4460 9255 4433 9268
          4355 9340
WIND...HAIL 70MPH <.50IN

$$

AJ
635 
WWUS53 KARX 020213
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT FRI JUL 1 2011

MNC039-099-109-157-020230-
/O.CON.KARX.SV.W.0047.000000T0000Z-110702T0230Z/
DODGE MN-MOWER MN-OLMSTED MN-WABASHA MN-
913 PM CDT FRI JUL 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WABASHA...WESTERN OLMSTED...MOWER AND DODGE COUNTIES UNTIL 930 PM
CDT...

AMATEUR RADIO SPOTTERS REPORTED ESTIMATED WINDS OF 60 MPH IN 
HAYFIELD WITH A LINE OF SEVERE THUNDERSTORMS.

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 11 MILES NORTH
OF LAKE CITY TO MAZEPPA TO LYLE...MOVING EAST AT 45 MPH. THESE STORMS
CAN PRODUCE DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCHESTER AROUND 920 PM...
  STEWARTVILLE AND ROSE CREEK AROUND 925 PM...
  ADAMS AND GRAND MEADOW AROUND 930 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

&&

LAT...LON 4419 9305 4420 9256 4436 9256 4437 9244
      4446 9243 4446 9224 4443 9212 4441 9210
      4429 9213 4353 9269 4351 9305
TIME...MOT...LOC 0211Z 268DEG 40KT 4461 9219 4434 9232
          4356 9305
WIND...HAIL 70MPH <.50IN

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:11 PM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 1, 3:11 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CDT FRI JUL 1 2011

.SHORT TERM...TONIGHT THROUGH MONDAY

THE MAIN FOCUS OF THIS FORECAST PACKAGE IS ON THE NEAR TERM
TONIGHT WITH THE CHANCES FOR THUNDERSTORMS AS A COLD FRONT COMES
THROUGH AND BRINGS SOME MUCH NEEDED RELIEF TO END THE SHORT HOT
SPELL.

EXTREMELY HOT AND HUMID CONDITIONS HAVE TAKEN OVER MUCH OF THE
REGION WITH TEMPERATURES GOING ABOVE 90 BY NOON WITH HEAT INDICES
WELL OVER 100 ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA AND
MOST OF IOWA. THIS EXTREME HEAT WILL COME TO AN END TONIGHT AS A
COLD FRONT...CURRENTLY ACROSS CENTRAL MINNESOTA DOWN INTO EASTERN
NEBRASKA...SWEEPS THROUGH. THE COMBINATION OF HEAT AT THE SURFACE
COMBINED WITH COOLING TEMPERATURES ALOFT DUE TO A MID LEVEL TROUGH
OFF TO THE WEST HAS LEAD TO A HIGHLY UNSTABLE ENVIRONMENT ACROSS
THE WARM SECTOR. RUC ANALYSIS SHOWS 3000 TO 6000 J/KG OF SBCAPE
ALONG THE COLD FRONT IN SOUTH CENTRAL MINNESOTA RUNNING NORTHEAST
TOWARD THE UPPER PENINSULA OF MICHIGAN. HOWEVER...THE ATMOSPHERE
ACROSS THE FORECAST AREA IS CURRENTLY VERY CAPPED AS EVIDENCED BY
01.12Z REGIONAL SOUNDINGS AND 01.18Z RUC/LAPS SOUNDINGS. THESE
SOUNDINGS SHOW THE MAIN CAPPING OCCURRING IN THE 850-700MB LAYER
WITH MAX WARM LAYER TEMPERATURES OF 20C TO 26C. HOW STRONG THIS
CAP REMAINS THROUGH THE EVENING WILL BE THE FOCUS FOR WHETHER ANY
CONVECTION WILL BE ABLE TO GO ACROSS THE REGION TONIGHT.

THE MAIN FORCING FOR TONIGHT WILL COME FROM A COMPACT MID LEVEL
SHORT WAVE TROUGH CURRENTLY IN NORTH CENTRAL NEBRASKA AND SOUTH
CENTRAL SOUTH DAKOTA. THIS FEATURE IS EXPECTED TO TRACK FROM
SOUTHWEST MINNESOTA TOWARD NORTHWEST WISCONSIN TONIGHT WITH THE
BEST SYNOPTIC SCALE LIFT OCCURRING ALONG THIS PV TRACK. MUCH OF
THE PRECIPITATION THAT IS CURRENTLY TAKING PLACE WITH THIS SYSTEM
IS AHEAD OF THE TROUGH BUT BACK IN THE COOL SECTOR. THE REGIONS
BEST CHANCES FOR GETTING ANY CONVECTION TONIGHT WILL BE WITH THE
COLD FRONT SWINGING THROUGH AS THE TRIGGER. THE LATEST 01.18Z RUC
FORECAST SOUNDINGS APPEAR TO KEEP THE REGION WELL CAPPED THROUGH
6Z WHILE THE 01.12Z NAM AND GFS DEVELOP SOME PRECIPITATION RIGHT
ALONG THE COLD FRONT WHERE THE CAP WEAKENS. THE 01.12Z NAM HAS A
LARGE CLUSTER OF CONVECTION THAT SHOULD ALREADY BE DOWN THROUGH
CENTRAL WISCONSIN...BUT THIS IS AN OBVIOUS ERROR IN THE MODEL WITH
SKIES CLEAR ACROSS NORTHERN WISCONSIN AT THE MOMENT.

WHETHER OR NOT ANY OF THESE STORMS BECOME SEVERE IS ANOTHER
QUESTION. THE 01.18Z RUC SHOWS OVER 2500 J/KG OF 0-3KM CAPE
PERSISTING ACROSS THE WARM SECTOR THROUGH TONIGHT WHILE WIND SHEAR
IS THE STRONGEST IN THE 0-3KM COLUMN AT 25 TO 35 KTS. THIS WOULD
SUGGEST THAT THE MAIN STORM MODE WOULD BE WITH MULTICELL CLUSTERS
AND BOWING SEGMENTS THAT WOULD CAUSE SOME STRONG STRAIGHTLINE
WINDS. WITH THE HIGH INSTABILITY PERSISTING...SOME LARGE HAIL CAN
NOT BE RULED OUT EITHER. THIS AGAIN IS CONDITIONAL UPON STORMS
DEVELOPING WITH THE GREATER THREAT TO THE WEST ACROSS SOUTHEAST
MINNESOTA AND NORTHEAST IOWA WITH A WEAKENING TREND EXPECTED AS
THEY CROSS INTO WISCONSIN.

AFTER THE FRONT MOVES THROUGH TONIGHT...A BROAD RIDGE OF HIGH
PRESSURE WILL SETTLE IN ACROSS THE REGION AS THE FLOW BECOMES MORE
ZONAL ALOFT. TEMPERATURES WILL BECOME MORE SEASONAL WITH HIGHS
STAYING IN THE 80S. A MID LEVEL SHORT WAVE TROUGH IS FORECAST TO
TRACK TO THE SOUTH OF THE REGION ON SUNDAY NIGHT WHICH MAY BRING
SOME PRECIPITATION ACROSS THIS AREA. BEYOND THIS...THE WEATHER
LOOKS QUIET GOING INTO THE 4TH WITH SURFACE RIDGING IN PLACE.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

THE MAIN FEATURE OF THE EXTENDED PERIOD IS WITH A COLD FRONT THAT
SLOWLY DROPS SOUTHEAST THROUGH THE REGION TUESDAY INTO WEDNESDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THIS FRONT BEFORE IT DROPS TO THE SOUTH WEDNESDAY NIGHT. WENT
ALONG THE LINES OF THE 01.12Z ECMWF AS OPPOSED TO THE THE 01.12Z
GFS FROM THURSDAY INTO FRIDAY WITH BRINGING THE FRONT FURTHER TO
THE SOUTH WHILE KEEPING THE REGION DRY. THE 01.12Z GFS TRIES TO
PAINT SOME QPF ACROSS THE REGION EACH DAY BUT THERE DOES NOT
APPEAR TO BE MUCH IN THE WAY OF FORCING AVAILABLE.

&&

.AVIATION...LATE THIS AFTERNOON THROUGH SATURDAY

CURRENTLY WATCHING A COLD FRONT MOVING SLOWLY EASTWARD ACROSS MN
TOWARD THE AREA. EXPECT THIS COLD FRONT TO MAKE PASSAGE ACROSS THE
TAF SITES THIS EVENING FOR A CHANCE OF SHRA/TS. VFR CONDITIONS
EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THIS AFTERNOON INTO
EARLY THIS EVENING AS A RIDGE OF HIGH PRESSURE/WARM AIR ALOFT KEEPS
A LID ON CONVECTION. THIS WARM AIR ALOFT...OR CAP...MAY BE A
MITIGATING FACTOR ON CONVECTION ACTUALLY REACHING THE TAF SITES. IN
FACT...A FEW OF THE NEW MODELS COMING IN THIS AFTERNOON HAVE
CONVECTION GOING NORTH OF THE TAF SITES THIS EVENING TIED CLOSER TO
A MID-LEVEL DISTURBANCE. WILL HAVE TO MONITOR RADAR/SATELLITE TRENDS
CLOSELY OVER THE NEXT COUPLE OF HOURS. 18Z TAFS WERE WEIGHTED MORE
TOWARD EARLIER MODEL OUTPUT THAT INDICATED ROBUST CONVECTION FIRING
FURTHER SOUTH ALONG THE COLD FRONT WHICH WOULD REACH THE TAF SITES.

BASED ON THE MORNING OUTPUT...HAD CONVECTION REACHING THE KRST SITE
AROUND 02Z AND THE KLSE TAF SITE BY 04Z WITH CIG/VIS EXPECTED TO
TEMPORARILY LOWER INTO MVFR RANGE IN THIS SHRA/TS ACTIVITY. SHRA/TS
THREAT EXPECTED TO SHIFT EAST OF THE AREA AFTER MIDNIGHT. MODELS
ALSO INDICATING SOME POST-FRONTAL MVFR STRATUS/STRATOCUMULUS
SPREADING INTO THE AREA IN THE 09-13Z TIME FRAME ALONG WITH
INCREASING NORTHWEST WINDS. VFR CONDITIONS THEN EXPECTED FOR THE
REMAINDER OF SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHERN
PLAINS.

WILL PASS LATEST MODEL TRENDS FOR THE POTENTIAL OF LESS CONVECTION
FOR THE TAF SITES ONTO THE EVENING FORECASTER FOR FURTHER ASSESSMENT
FOR THE 02.00Z TAF ISSUANCE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR WIZ032-
     WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-
     WIZ055-WIZ061.

     HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ017-WIZ029.

MN...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR MNZ079-
     MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR IAZ008-
     IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...HALBACH
AVIATION...DAS
Hazardous weather outlook, Jul 1, 9:10 AM CDT, 11 hours 22 minutes before
MAX/MIN TEMPERATURE AND PRECIPITATION TABLE FOR
THE UPPER MISSISSIPPI RIVER VALLEY
NATIONAL WEATHER SERVICE LA CROSSE WI
910 AM CDT FRI JUL 1 2011

.BR LSE 0701 C DH01/TAIRZX/DH07/TAIRZP/PPDRZZ
:
: VALUES REPRESENT HIGHS YESTERDAY...LOWS OVER THE LAST 12 HOURS...
: AND PRECIPITATION OVER THE LAST 24 HOURS
:
:
:                                 HIGH   LOW   PCPN
:
TOB  : DODGE CENTER AWOS     MN :   91 /  75 / 0.00
AUM  : AUSTIN AWOS           MN :   95 /  77 / 0.00
RST  : ROCHESTER ASOS        MN :   94 /  79 / 0.00
FKA  : PRESTON AWOS          MN :   92 /  79 / 0.00
ONA  : WINONA AWOS           MN :   93 /  81 / 0.00
:
CCY  : CHARLES CITY AWOS     IA :   93 /  77 / 0.00
DEH  : DECORAH AWOS          IA :   93 /  82 / 0.00
OLZ  : OELWEIN AWOS          IA :   92 /  79 / 0.00
:
MDZ  : MEDFORD AWOS          WI :   84 /  73 / 0.00
BCK  : BLACK RIVER FALLS AWOSWI :   91 /  79 / 0.00
LSE  : LA CROSSE ASOS        WI :   94 /  81 / 0.00
CMY  : SPARTA-FT MCCOY AWOS  WI :   92 /  80 / 0.00
VOK  : VOLK FIELD ASOS       WI :   90 /  79 / 0.00
Y51  : VIROQUA AWOS          WI :   90 /  77 / 0.00
PDC  : PRAIRIE DU CHIEN AWOS WI :   92 /  80 / 0.00
OVS  : BOSCOBEL ASOS         WI :   94 /  80 / 0.00
PVB  : PLATTEVILLE AWOS      WI :   90 /  75 / 0.00
:
.END
:
.BR LSE 0701 C DH07/TAIRZX/TAIRZN/PPDRZZ
:
:...OFFICIAL NWS COOPERATIVE OBSERVATIONS...
: VALUES REPRESENT 24 HOUR TOTALS AS OF THIS MORNING
:
:
:                                 TIME   HIGH  LOW   PCPN
:
:...SOUTHEAST MINNESOTA...
ASTM5: AUSTIN                MN :DH0700/  94 /  69 / 0.00
BYRM5: BYRON 4N              MN :DH0700/  92 /  71 / 0.00
EGNM5: ELGIN 2SSW            MN :DH0700/     /     / 0.00
GMDM5: GRAND MEADOW          MN :DH0600/  91 /  66 / 0.00
LCRM5: LA CRESCENT DAM 7     MN :DH0600/     /     / 0.00
LAKM5: LAKE CITY-COOP        MN :DH0800/     /     / 0.00
LNBM5: LANESBORO             MN :DH0700/     /     / 0.00
MSCM5: MINNESOTA CITY DAM 5  MN :DH0700/     /     / 0.00
RSRM5: ROCHESTER AP 2NE      MN :DH0700/     /     / 0.00
THLM5: THEILMAN 1SSW         MN :DH0830/  94 /  74 / 0.00
WABM5: WABASHA               MN :DH0700/     /     / 0.00
WIDM5: WINONA DAM 5A         MN :DH0600/  92 /  58 / 0.00
:
:...NORTHEAST IOWA...
CIYI4: CHARLES CITY COOP     IA :DH0700/     /     / 0.00
CRCI4: CRESCO                IA :DH0700/  93 /  70 / 0.00
DORI4: DORCHESTER            IA :DH0700/     /     / 0.00
EKRI4: ELKADER 6SSW          IA :DH0700/  92 /  71 / 0.00
FYTI4: FAYETTE               IA :DH0700/  93 /  69 / 0.00
GTTI4: GUTTENBERG DAM 10     IA :DH0600/     /     / 0.00
IONI4: IONIA 2W              IA :DH0700/     /     / 0.00
LSGI4: LANSING 4SE           IA :DH0700/     /     /   T
NHPI4: NEW HAMPTON           IA :DH0700/  92 /  68 / 0.00
OSAI4: OSAGE                 IA :DH0700/  93 /  71 / 0.00
PSTI4: POSTVILLE             IA :DH0700/  93 /  68 / 0.00
SANI4: ST ANSGAR             IA :DH0630/     /     / 0.00
SPTI4: STRAWBERRY POINT      IA :DH0700/     /     / 0.00
WAUI4: WAUKON                IA :DH0600/  91 /  66 / 0.00
:
:...WESTERN WISCONSIN...
ALMW3: ALMA DAM 4            WI :DH0600/     /     / 0.00
BLIW3: BLAIR 2NW             WI :DH0700/  91 /  70 / 0.00
FRSW3: FRIENDSHIP            WI :DH0700/  90 /  64 / 0.00
GLLW3: GALESVILLE 2ESE       WI :DH0700/     /     / 0.00
GENW3: GENOA DAM 8           WI :DH0600/     /     / 0.00
HLSW3: HILLSBORO 1SW         WI :DH0800/  89 /  68 / 0.00
ARX  : LA CROSSE WFO         WI :DH0700/  89 /  68 / 0.00
LAFW3: LA FARGE              WI :DH0700/     /     / 0.00
LYNW3: LYNXVILLE DAM 9       WI :DH0600/     /     / 0.00
MATW3: MATHER 3NW            WI :DH0700/  90 /  64 / 0.00
MEDW3: MEDFORD               WI :DH0800/  83 /  66 / 0.00
NELW3: NEILLSVILLE 3SW       WI :DH0630/  90 /  64 / 0.00
OTRW3: ONTARIO 3E            WI :DH0700/     /     / 0.00
OWEW3: OWEN 2N               WI :DH0800/  86 /  67 / 0.00
REAW3: READSTOWN             WI :DH0800/     /     / 0.00
SOGW3: SOLDIERS GROVE        WI :DH0725/  93 /  66 / 0.00
SRTW3: SPARTA                WI :DH0800/  92 /  73 / 0.00
SBNW3: STEUBEN 4SE           WI :DH0625/  91 /  66 / 0.00
TREW3: TREMPEALEAU DAM 6     WI :DH0600/     /     / 0.00
VQAW3: VIROQUA               WI :DH0700/  87 /  65 / 0.00
WESW3: WESTBY 3ENE           WI :DH0700/     /     / 0.00
:
.END

&&

...OTHER COOPERATIVE OBSERVATIONS...
 VALUES REPRESENT 24 HOUR TOTALS AS OF THIS MORNING

                                        HIGH   LOW  PCPN

HLNM5   : HIGHLAND 2SE            MN :      /     / 0.00
SPYM5   : SPRING VALLEY 3E        MN :      /     / 0.00
VOLI4   : VOLGA 1NE               IA :      /     / 0.00
Y63W3   : CUBA CITY - HAM         WI :   92 /  64 / 0.00
ETTW3   : ETTRICK 4WNW            WI :   92 /  68 / 0.00
MROW3   : MONROE CENTER           WI :   89 /     / 0.00
OSOW3   : OSSEO                   WI :      /     / 0.00
RTNW3   : READSTOWN 4NE           WI :      /     / 0.00
STDW3   : STODDARD                WI :      /     / 0.00
UCTW3   : UNION CENTER-WWTP       WI :      /     / 0.00

...OTHER AUTOMATED OBSERVATIONS...
 VALUES REPRESENT 24 HOUR TOTALS AS OF THIS MORNING

                                   HIGH   LOW   PCPN

ASNM5: AUSTIN 3S              MN :      /     / 0.00
DOBM5: AUSTIN                 MN :      /     / 0.00
TRCM5: AUSTIN                 MN :      /     / 0.00
BRWM5: BROWNSVILLE            MN :      /     / 0.00
BVRM5: BEAVER                 MN :      /     / 0.00
DKTM5: DAKOTA                 MN :      /     / 0.00
DVRM5: DOVER 1E               MN :      /     / 0.00
HOUM5: HOUSTON                MN :      /     / 0.00
KELM5: KELLOGG                MN :      /     / 0.00
LKCM5: LAKE CITY              MN :      /     / 0.00
LNSM5: LANESBORO              MN :      /     / 0.00
LANM5: LANSING                MN :      /     / 0.00
MDPM5: MOUND PRAIRIE          MN :      /     / 0.00
RBCM5: ROCHESTER BEAR CR      MN :      /     / 0.00
RCCM5: ROCHESTER CASCADE CR   MN :      /     / 0.00
ROCM5: ROCHESTER SILVER CR    MN :      /     / 0.00
SFZM5: ROCHESTER 5SW          MN :      /     / 0.00
RCHM5: ROCHESTER 37TH ST      MN :      /  73 /
RCSM5: ROCHESTER BELTLINE     MN :      /     / 0.00
WSPM5: WHITEWATER PARK        MN :      /     / 0.00
BLFI4: BLUFFTON               IA :      /     / 0.00
CCYI4: CHARLES CITY           IA :      /     / 0.00
DEHI4: DECORAH                IA :      /     / 0.00
DCHI4: DORCHESTER HWY 76      IA :      /     / 0.00
EDRI4: EL DORADO 1E           IA :      /     / 0.00
EKDI4: ELKADER                IA :      /     / 0.00
GRBI4: GARBER                 IA :      /     / 0.00
YRII4: ION                    IA :      /     / 0.00
VLPI4: LITTLEPORT             IA :      /     / 0.00
MBRI4: MARQUETTE              IA :      /     / 0.00
MCGI4: MCGREGOR               IA :      /     / 0.00
YSPI4: YELLOW RIVER PARK      IA :   94 /  67 / 0.00
BBLW3: BOSCOBEL RAWS          WI :   94 /  79 / 0.00
BRFW3: BLACK RIVER FALLS      WI :      /     / 0.00
BFWW3: BLACK RIVER FALLS RAWS WI :   92 /  79 / 0.00
DDGW3: DODGE                  WI :      /     / 0.00
DMLW3: DIAMOND LAKE RAWS      WI :   88 /  67 / 0.00
LACW3: LA CROSSE              WI :      /     / 0.00
MUSW3: MUSCODA                WI :      /     / 0.00
NEHW3: NECEDAH RAWS           WI :   91 /  79 / 0.00
NCHW3: NECEDAH 5WNW CRN       WI :   88 /  66 / 0.00
SIDW3: SIDIE HOLLOW DAM       WI :      /     / 0.00
STEW3: STEUBEN                WI :      /     / 0.00
TPDW3: THOMPSON DAM           WI :      /     / 0.00
YTDW3: YTTRI DAM              WI :      /     / 0.00

THESE DATA ARE PRELIMINARY AND HAVE NOT UNDERGONE FINAL QUALITY
CONTROL BY THE NATIONAL CLIMATIC DATA CENTER (NCDC).  THEREFORE...
THESE DATA ARE SUBJECT TO REVISION.  FINAL AND CERTIFIED CLIMATE DATA
CAN BE ACCESSED AT WWW.NCDC.NOAA.GOV.

In the hours before

Special weather statement, Jul 1, 7:56 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
756 PM CDT FRI JUL 1 2011

MNZ086-094-020300-
DODGE-MOWER-
756 PM CDT FRI JUL 1 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING DODGE AND MOWER
COUNTIES...

AT 749 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM WATERVILLE TO BLUE EARTH...MOVING EAST AT 35 MPH. THESE STORMS
WILL BE MOVING INTO WESTERN PORTIONS OF DODGE AND MOWER COUNTIES
AFTER 830 PM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CLAREMONT...WEST CONCORD...DODGE CENTER...AUSTIN...MANTORVILLE AND
KASSON.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:21 PM CDTSevere Thunderstorm WarningARXDodge, Fillmore, Mower, Olmsted, Wabasha, Winona39 min
Jul 1, 10:02 PM CDTSevere Thunderstorm WarningARXMower43 min
Jul 1, 10:17 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona58 min
Jul 1, 10:23 PM CDTSevere Thunderstorm WarningARXFillmore, Olmsted, Winona37 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.